Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2007, 3:04 PM CDT for Webster County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 3:04 PM CDT (20:04 UTC)
- Expired
- May 10, 2007, 3:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:30 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 10, 10:30 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT THU MAY 10 2007 .DISCUSSION...THE EARLY SUMMER INVASION CONTINUES ACROSS THE FORECAST AREA AS WE SEE YET ANOTHER AFTERNOON OF ABOVE NORMAL TEMPERATURES AND HUMID CONDITIONS. TEMPERATURES THIS AFTERNOON SHOULD ONCE AGAIN PEAK IN MOST LOCATIONS NEAR THE 90 DEGREE MARK...WITH A FEW LOCATIONS ACTUALLY REACHING 90. THE COOL SPOT PER SAY SHOULD BE ACROSS THE NORTHWEST AS CLOUDS SHOULD KEEP TEMPERATURES A COUPLE DEGREES COOLER THAN OTHER AREAS. ISOLATED TO SCATTERED CONVECTION WILL AGAIN BE POSSIBLE DURING THE HEAT OF THE AFTERNOON OVER THE FORECAST AREA. MODELS AGREE THAT THE BEST CHANCES WILL BE GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. AN OLD WEAK BOUNDARY FROM YESTERDAYS CONVECTION IS MEANDERING ABOUT GENERALLY FROM A LINE STRETCHING FROM NEAR NATCHEZ TO JUST SOUTH OF JACKSON TO JUST NORTH OF MERIDIAN. THE BETTER MOISTURE WILL BE IN PLACE OVER AREAS NORTH OF THIS BOUNDARY. AS HEATING INCREASES OVER THIS AREA THROUGH THE AFTERNOON...INSTABILITY WILL ALSO INCREASE. THIS IS WHERE THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL EXIST THIS AFTERNOON. SOUTH OF THIS BOUNDARY...ONLY ISOLATED CHANCES OF CONVECTION WILL EXIST AS SOMEWHAT DRIER AIR WORKING IN FROM THE EAST SHOULD HAMPER CONVECTIVE DEVELOPMENT. OTHER THAN SOME HOURLY TWEAKS TO THE GRIDS AS A RESULT OF TRENDS AND TO THE ZONES TO REMOVE SOME MORNING WORDING...NO MAJOR CHANGES TO THE FORECAST WILL BE MADE AT THIS TIME. UPDATED GRIDS AND ZONES WILL BE OUT SHORTLY. && .AVIATION...VFR CONDITIONS SHOULD CONTINUE AT MOST TAF SITES THROUGH THE DAY TODAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED OVER THE NORTHWEST HALF OF THE AREA TODAY WITH ISOLATED COVERAGE EXPECTED ELSEWHERE...MAINLY BETWEEN 18Z AND 02Z FRIDAY. CONVECTION SHOULD DECREASE DURING THE EVENING WITH LOSS OF DAYTIME HEATING. .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, May 10, 2:05 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT THU MAY 10 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111905- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 205 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SOME STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE OUTLOOK AREA THIS AFTERNOON...GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL CONTINUE TO CREATE AN UNSTABLE ENVIRONMENT OVER THIS AREA...AND STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SLOW STORM MOVEMENT WILL HELP TO PROMOTE LOCALLY HEAVY RAINFALL. STORMS SHOULD QUICKLY DIMINISH AS THE SUN BEGINS TO SET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MAY 17TH . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| May 10, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 41 min |
| May 10, 4:55 PM CDT | Flash Flood Warning | JAN | Grenada | 65 min |
| May 10, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 28 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.